MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO. 11P CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO. 11P CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO. 11P CARBON STERILE BLADES
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of manufacture was unable to be entered, however as the healthcare facility provided the lot number we were able to identify that the device was manufactured in september 2024.The following response was provided to the customer: thank you for informing our sales department of your customer complaint.From the report, we are led to believe that a carbon sterile sm11p blade has broken during a laparoscopic procedure.With this blade breaking during use, we must report it to the relevant competent authorities as it falls into the category of an adverse incident.Unfortunately, it states that no sample blades are available to be returned.We are aware that this is the second broken blade complaint we have received from you regarding a carbon sterile sm11p on the above lot number.We received the first one on 30th september 2025, ref no.2025-00271405-1, stating the blade had broken inside a patient during use.With this complaint, we did receive the broken blade in question, and when tested, the heat treatment hardness was over 800hv, proving the blade had been manufactured to the surgical blade standard bs2982, of which we claim compliance.With us having no sample blades returned for this complaint, we are unable to perform the relevant tests to conclude this investigation, but by using this lot number, this has enabled us to check our in-process records, where no deviations could be found during the manufacturing process of these blades.We can also inform you that apart from your previous complaint listed above, we have received no further customer complaints of this nature, of which (b)(4) carbon sterile sm11p blades were produced and sold on this lot number.We hope you will understand that without the blade in question or sample blades from the same shelf box or lot number, it is difficult to provide you with further information.If sample blades were to become available and returned, we would be able to perform the relevant tests and issue a follow-up report detailing our findings.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of how this blade broke during a laparoscopic procedure, as we have not received the blade in question or sample blades to test.No corrective action is required as we have been unable to establish the root cause.This is because the broken blade in question or any sample blades are not available to be returned and tested.No preventive action is required as we have been unable to establish the root cause.This is because the broken blade in question or any sample blades are not available to be returned and tested.
 
Event or Problem Description
The healthcare facility provided the following information."a no.11p carbon sterile blades had broken during a laparoscopic procedure".No further information was provided relating to the patients health effects.Distributor report no.(b)(4); (medline).

Brand Name
SWANN-MORTON NO. 11P CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key23776532
Report Number9611194-2025-00012
Device Sequence Number10083842
Product Code GES
UDI-Device Identifier05033955002916
UDI-Public05033955002916
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO. 11P CARBON STERILE BLADES
Device Catalogue Number0291
Device Lot Number4632409
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown